Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 526, NWS Jackson, MS

August 14, 20124 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 14, 2012, 12:54 AM CDT for 4 counties in Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 12:54 AM CDT (05:54 UTC)
Expired
Aug 14, 2012, 1:30 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 1:15 AM CDTTSTM WND DMGProspect, MSTREES DOWN ALONG HWY 492.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 7:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS54 KJAN 140554
SVRJAN
MSC079-099-101-123-140630-
/O.NEW.KJAN.SV.W.0526.120814T0554Z-120814T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1254 AM CDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...FOREST...
  SOUTHWESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PROSPECT...

* UNTIL 130 AM CDT

* AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MADDEN TO HARPERVILLE TO 9
  MILES WEST OF HILLSBORO MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWDVILLE...STEELE...DIXON...CONEHATTA AND NESHOBA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3271 8906 3243 8924 3229 8934 3241 8971
      3253 8955 3265 8942 3277 8938
TIME...MOT...LOC 0554Z 288DEG 21KT 3267 8938 3251 8950
          3242 8965

$$

BK
1 follow-up statement
796 
WWUS54 KJAN 140615
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CDT TUE AUG 14 2012

MSC079-099-140625-
/O.CAN.KJAN.SV.W.0526.000000T0000Z-120814T0630Z/
NESHOBA MS-LEAKE MS-
115 AM CDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE AND
SOUTHWESTERN NESHOBA COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3243 8924 3229 8934 3241 8971 3253 8955
      3258 8950 3258 8915
TIME...MOT...LOC 0615Z 288DEG 21KT 3263 8924 3247 8936
          3238 8951

$$

MSC101-123-140630-
/O.CON.KJAN.SV.W.0526.000000T0000Z-120814T0630Z/
SCOTT MS-NEWTON MS-
115 AM CDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN NEWTON AND NORTHERN SCOTT COUNTIES...

AT 115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM SEBASTOPOL TO STEELE TO FOREST MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROSPECT...CONEHATTA AND LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3243 8924 3229 8934 3241 8971 3253 8955
      3258 8950 3258 8915
TIME...MOT...LOC 0615Z 288DEG 21KT 3263 8924 3247 8936
          3238 8951

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:15 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 13, 9:15 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT MON AUG 13 2012

..SEVERE THUNDERSTORMS A RISK ALONG AND NORTH OF INTERSTATE TWENTY
THROUGH THE REMAINDER OF THE EVENING...

.UPDATE...COLD FRONTAL BOUNDARY ASSOCIATED WITH AN UNSEASONABLY
STRONG AUGUST UPPER LEVEL WAVE PASSAGE HAS BEEN EFFECTIVELY WORKING
WITH AMPLE AVAILABLE INSTABILITY TO PRODUCE A RASH OF SEVERE STORMS
ACROSS NORTH PORTIONS OF THE REGION LATE THIS AFTERNOON TILL
PRESENT. SURPRISINGLY DECENT WIND SHEAR LEVELS (0-1 KM SRH ~150
M2/S2 AND 0-6 KM BULK SHEAR FROM 30 TO 35 KTS) HAVE ALLOWED STORMS
TO ACHIEVE SUPERCELL CHARACTERISTICS AT TIMES...INCREASING THEIR
RESPECTIVE POTENTIAL TO PRODUCE SEVERE WEATHER. LOW LEVEL ROTATIONS
HAVE ALSO BEEN OBSERVED BY RADAR...BUT THE ATMOSPHERE REALLY DOES
NOT APPEAR CONDUCIVE FOR ANYTHING MORE THAN A STRAY AND BRIEF
TORNADO (IF THAT).

FORTUNATELY...INSTABILITY IS LESSENING AS THE EVENING PASSES AND
MOST STORMS ARE STARTING TO TREND VERY GRADUALLY DOWN ON INTENSITY
LEVELS. WE ARE EXPECTING THIS TREND TO CONTINUE AS ACTIVITY
GENERALLY WORKS TO THE SOUTHEAST. WE WILL HAVE TO WATCH POTENTIAL
FOR SOME OF THE ACTIVITY TO BACK BUILD OR TRAIN OVER THE DELTA
(NEARER THE BEST WARMTH AND MOISTURE SURGE ALOFT)...AND THIS SORT OF
ACTIVITY COULD PRODUCE AN ENHANCED RISK FOR LOCALIZED FLASH
FLOODING.

SEVERE THUNDERSTORM WATCH NUMBER 578 IS NOW IN EFFECT FOR ALL
COUNTIES AND PARISHES (EXCEPT ASHLEY COUNTY AR) IN THE WARNING AREA
ALONG AND NORTH OF I-20 THROUGH 1 AM. FORECAST WAS UPDATED TO MAINLY
INCREASE POPS IN THE NORTHEAST THIRD OF THE ARKLAMISS A GREAT DEAL
THROUGH THE REMAINDER OF THE EVENING. EXPECT THE CONCENTRATION OF
THE STORMS TO BE EITHER HEADED EAST INTO ALABAMA OR DISSIPATING A
GREAT DEAL AS WE GET PAST THE MIDNIGHT HOUR. WE WILL WORK TO CLEAR
COUNTIES AND PARISHES OUT OF THE WATCH WHEN THE RISK FOR SEVERE
ACTIVITY ENDS. /BB/

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT MON AUG 13 2012/

DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) STRONG TO
SEVERE STORMS ARE BEGINNING TO ERUPT IN THE UPPER DELTA AS AIR MASS
RAPIDLY RELOADING IN THE WAKE OF THE MORNING MCS. A DRYLINE AND
SURFACE COLD FRONT CROSSING AR WAS PUSHING SEWD HELPING TO TRIGGER
NEW STORMS THROUGH THIS EVENING. PWATS OF 2 INCHES EARLIER HELPED
DUMP 1 INCH OF RAIN AT KMEI IN 15 MINUTES AND THE CURRENT SYNOPTIC
PATTERN(AUGUST??) SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT
-REFER TO SATELLITE WATER VAPOR IMAGERY. WE SHOULD HAVE NO PROBLEM
MAINTAIN SHRA/TSRA ACTIVITY IN 70+ DEWPOINT AXIS AHEAD OF FRONTS INTO
THE NIGHTTIME HOURS AS IT SAGS INTO THE CENTRAL CWFA EARLY TUESDAY
MORNING.

CURRENTLY...DAYTIME HEATING HAS PUSHED SBCAPES TO 4000-4500J/KG TO
MATCH UP WITH 6.5C MID-LEVEL LAPSE RATES OVER OUR DELTA REGION AHEAD
OF THE FRONT. SPC HAS ISSUED WW577 UNTIL 04Z AND WILL MAINTAIN
MENTION OF SEVERE STORMS THROUGH EARLY EVENING MAINLY OVER THE DELTA
REGION WITH GUSTY STRONG WINDS AS FAR SOUTH AS INTERSTATE 20.
DAMAGING WIND GUSTS OF 60MPH WILL BE THE MAIN RISK WITH NICKEL TO
QUARTER SIZED HAIL SECONDARY. A SPOT SPINUP TORNADO NOT OUT OF THE
QUESTION FROM 00-04Z N OF ABOUT A WINONA-KGLH LINE. THERE WILL BE A
SOME DECREASE/CONSOLIDATION OF THE CONVECTION AFTER SUNDOWN WITH THE
EASTWARD SHIFT OF THE UPPER TROUGH AXIS. LOCAL WRF AND HRR MODEL RUNS
SUPPORT AN ESEWD SHIFT OF STORMS ALONG THE OLD OUTFLOW BOUNDARY FROM
THE DELTA TO CENTRAL MS LATE TONIGHT BEFORE MOST ACTION DIES DOWN
TOWARD DAYBREAK.

TUESDAY MORNING SHOULD FEATURE PLENTY OF LEFTOVER CLOUD DEBRIS AND
SCATTERED SHRA CLOSE TO THE BOUNDARY. FINALLY...GFS HAS THE FRONT
STALLING NEAR THE I-20 CORRIDOR BY TUESDAY EVENING AND WILL SHIFT
HIGHEST POPS TO OUR SRN PORTIONS FOR THE PEAK DAYTIME HEATING PERIOD.
ALONG AND SOUTH OF THE BOUNDARY WILL STILL HAVE A FEW STRONG STORMS
POSSIBLE...ESPECIALLY FOR OUR SOUTHEAST MOST ZONES. THE NWLY FLOW
ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WITH ANOTHER
POTENTIAL SHORTWAVE AND THE DEVELOPMENT OF CONVECTION ALONG THE
STALLED BOUNDARY. WL CARRY SLIGHT CHANCE POPS FOR NOW TUESDAY EVENING
WITH A BREAK EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING
AS THE NEXT ROUND OF CONVECTION COULD HOLD OFF UNTIL MIDDAY OR EVEN
WEDNESDAY AFTERNOON./40/

PREVIOUSLY IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...PERIODS
OF SHRA/TSRA EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE
OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS
AN APPROACHING COOL FRONT IMPACTS THE REGION.

GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM
CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S
ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHRA/TSRA
ACTIVITY INTO OVRNGT HOURS. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR
THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST
OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/LONGEVITY FROM
A PROGGED S/WV PER GFS/ECMWF.

PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS
SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT
COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR
GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE
RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED
SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE
COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER
80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID
80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST.

EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS
FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS
BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING.
HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY
COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL
PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON
WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN
ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE
AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON
THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A
SOLID TREND.

FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND
EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY
STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE
WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY
ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/

&&

.AVIATION...LOCALIZED MVFR TO IFR CONDITIONS WILL OCCUR ACROSS THE
REGION THROUGH THE EARLY MORNING HOURS IN CONJUNCTION WITH ROAMING
LARGE AND SOMETIMES VIGOROUS THUNDERSTORMS. ANTICIPATE STORMS TO BE
CAPABLE OF STRONG TO SEVERE TURBULENCE IN FLIGHT. CHANCES OF SITE
IMPACT THROUGH THE NIGHT BY THIS ACTIVITY WILL BE HIGHEST AT
GWO/CBM/GTR/NMM/MEI. OTHERWISE...EXPECT MVFR CONDITIONS TO BE
POSSIBLE EARLY TOMORROW MORNING DUE TO EITHER LOW CLOUDS OR LIGHT
FOG...ESPECIALLY NORTH OF INTERSTATE TWENTY. A FEW SHOWERS OR STORMS
COULD STILL IMPACT LOCATIONS MAINLY IN SOUTHERN AND EASTERN MS LATE
TONIGHT INTO TOMORROW MORNING...BUT THUNDERSTORM ACTIVITY SHOULD
GENERALLY BE MUCH LESS CONCENTRATED ACROSS THE REGION TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  91  69  92 /  51  21   8  19
MERIDIAN      70  92  67  92 /  61  45   9  16
VICKSBURG     69  90  67  91 /  40  17   6  21
HATTIESBURG   74  95  71  95 /  28  49  18  21
NATCHEZ       72  91  69  90 /  21  20  18  26
GREENVILLE    68  87  68  89 /  70   8   8  20
GREENWOOD     67  87  66  90 /  93  11   8  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/40/ALLEN
Hazardous weather outlook, Aug 13, 5:30 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON AUG 13 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-141830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE LATE EVENING. THE AREA
WITH THE BEST CHANCE OF STORMS WILL BE IN THE VICINITY OF THE
HIGHWAY 82 CORRIDOR BUT SEVERE STORMS WILL BE POSSIBLE FOR AREAS
NORTH OF INTERSTATE 20. DAMAGING WIND GUSTS FROM 60 TO 70 MPH AND
QUARTER SIZED OR LARGER HAIL WILL BE POSSIBLE. THE STORMS WILL
DEVELOP AHEAD OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

LAZ024-026-MSZ054>066-072>074-141830-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN RISK WILL BE WIND GUSTS OF 40 TO 50 MPH.

A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH
WILL ONCE AGAIN BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD
FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15/03

In the hours before

Special weather statement, Aug 13, 11:37 PM CDT, 1 hour 17 minutes before
MSZ043-047-048-140525-
WARREN MS-MADISON MS-HINDS MS-
1137 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON AUG 13 2012

...LINE OF STRONG STORMS APPROACHING JACKSON METRO AREA FROM THE
WEST...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES WEST OF
CANTON TO 6 MILES WEST OF EDWARDS AT 1138 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN HINDS...SOUTHERN MADISON AND CENTRAL WARREN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3226 9088 3245 9048 3267 9026 3266 9020
      3272 9008 3269 8973 3259 8982 3259 8984
      3249 8996 3248 9002 3243 9007 3239 9007
      3239 9009 3236 9010 3224 9037
TIME...MOT...LOC 0438Z 273DEG 28KT 3265 9014 3244 9036
          3230 9067

BK
Local storm report, Aug 13, 11:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     4 SSW KOSCIUSKO         33.00N 89.61W
08/13/2012                   ATTALA             MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 43 SOUTH.

&&

DCOX
Special weather statement, Aug 13, 11:45 PM CDT, 1 hour 9 minutes before
MSZ035-036-140515-
HUMPHREYS MS-HOLMES MS-
1145 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT MON AUG 13 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTH OF THORNTON AT 1146
PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN HOLMES AND EAST CENTRAL HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3322 9005 3301 9012 3312 9049 3326 9045
      3324 9042 3325 9041 3325 9038 3324 9037
      3328 9037
TIME...MOT...LOC 0446Z 286DEG 15KT 3318 9036

BK
Local storm report, Aug 13, 11:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     3 SSW CHESTER           33.32N 89.25W
08/13/2012                   CHOCTAW            MS   LAW ENFORCEMENT

            TREES DOWN ON CUMMINGS ROAD AND SOUTH UNION ROAD.

&&

DCOX
Special weather statement, Aug 14, 12:39 AM CDT, 15 minutes before
MSZ047-048-053-140610-
WARREN MS-HINDS MS-CLAIBORNE MS-
1239 AM CDT TUE AUG 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 AM CDT TUE AUG 14 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST OF
BOLTON TO 12 MILES WEST OF ROCKY SPRINGS AT 1240 AM CDT...MOVING
SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CLAIBORNE...HINDS AND SOUTH CENTRAL WARREN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3210 9103 3213 9105 3212 9102 3214 9085
      3243 9053 3230 9031 3205 9060 3205 9071
      3202 9072 3200 9093 3206 9108 3208 9108
TIME...MOT...LOC 0540Z 299DEG 17KT 3231 9050 3210 9075
          3208 9101

BK
Local storm report, Aug 14, 12:52 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     2 WSW KOSCIUSKO         33.05N 89.62W
08/13/2012                   ATTALA             MS   LAW ENFORCEMENT

            TREE AND POWERLINE DOWN AT HIGHWAY 12 AND WEST JEFFERSON
            STREET.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:12 PM CDTSevere Thunderstorm WarningJANLeflore63 min
Aug 13, 7:14 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower61 min
Aug 13, 7:16 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery44 min
Aug 13, 7:46 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower44 min
Aug 13, 7:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster63 min
Aug 13, 8:11 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster20 min
Aug 13, 8:24 PM CDTTornado WarningJANAttala, Choctaw, Montgomery27 min
Aug 13, 8:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower44 min
Aug 13, 8:50 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston40 min
Aug 13, 8:54 PM CDTSpecial Weather StatementJANSunflower31 min
Aug 13, 9:02 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower43 min
Aug 13, 9:16 PM CDTSpecial Weather StatementJANAttala, Holmes29 min
Aug 13, 9:40 PM CDTSpecial Weather StatementJANAttala30 min
Aug 13, 9:47 PM CDTSevere Thunderstorm WarningJANAttala58 min
Aug 13, 10:13 PM CDTSpecial Weather StatementJANCarroll, Humphreys32 min
Aug 13, 10:40 PM CDTSpecial Weather StatementJANWarren30 min
Aug 13, 10:44 PM CDTSpecial Weather StatementJANAttala31 min
Aug 13, 10:48 PM CDTSpecial Weather StatementJANHolmes32 min
Aug 13, 10:54 PM CDTSevere Thunderstorm WarningJANAttala, Leake66 min
Aug 13, 11:13 PM CDTSpecial Weather StatementJANHinds32 min
Aug 13, 11:32 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison58 min
Aug 13, 11:37 PM CDTSpecial Weather StatementJANHinds, Madison48 min
Aug 13, 11:45 PM CDTSpecial Weather StatementJANHolmes30 min
Aug 14, 12:03 AM CDTTornado WarningJANLeake, Madison, Scott9 min
Aug 14, 12:14 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott61 min
Aug 14, 12:35 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith55 min
Aug 14, 12:39 AM CDTSpecial Weather StatementJANHinds31 min
Aug 14, 1:31 AM CDTSpecial Weather StatementJANScott59 min
Aug 14, 2:28 AM CDTSevere Thunderstorm WarningJANScott, Smith47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.